|Is this change wise???
Apr 3, 2002
I have been on triple drug regiment for almost six years. Have been on epivir and zerit since day one in combination with crixivan, then sustiva, and now viramune. After initial viral load of 120,000 undetectable after first month, except for two consecutive blips of 200, until now. Switched from crixivan (gaunt face, but never improved after switch) and sustiva (totally wacky) because of those side effects not resistance. The two blips were previous to viramune. Doctor wants to switch from zerit to tenofovir thinking the zerit may be cause of facial gauntness but last viral was 600. T-cells have stayed around 600 last two years climbing from below 100 initially. Doctor decided to go ahead with the switch anyway. Have never had any viral genotype resistance testing. Is 600 too high for a blip? I've been very compliant and the worst non-compliance is maybe, one dose 2 or 3 hours late, once a month. If the 600 indicates resistance, I'd hate to waste the usefulness of tenofovir if the regiment is failing. Is this change wise given the present viral load? I haven't filled the precription yet. Thanks.
Response from Dr. Little
No, I do not think that two measures of 600 indicate the presence of drug resistance. In fact, tenofovir with 3TC may be a very reasonable choice in your circumstances. I do not think that you are at risk based upon the data you have presented of wasting this new drug. You simply want a regimen that is potent enough and one to which you can adhere faithfully (ie not too many side effects) and continuously. I think the choice sounds quite reasonable.
How does a geno work
Developed Multi Drug Resistance!!
- Getting Hiv Through Fingering With A Cut On Finger
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- Will There Ever Be A Cure For Hpv Genital Warts Infection?
- Will Kids Catch Genital Warts If Parents Have It?
- What Type Of Specialist To See Regarding Shingles?
- What Do I Do When My Shingles Start To Scab?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.